Global linear and local quadratic continuation smoothing method for variational inequalities with box constraints

Bintong Chen, Xiaojun Chen

Research output: Journal article publicationJournal articleAcademic researchpeer-review

23 Citations (Scopus)

Abstract

In this paper, we propose a continuation method for box constrained variational inequality problems. The continuation method is based on the class of Gabriel-More smooth functions and has the following attractive features: It can start from any point; It has a simple and natural neighborhood definition; it solves only one approximate Newton equation at each iteration; it converges globally linearly and locally quadratically under nondegeneracy assumption at the solution point and other suitable assumptions. A hybrid method is also presented, which is shown to preserve the above convergence properties without the nondegeneracy assumption at the solution point. In particular, the hybrid method converges finitely for affine problems.
Original languageEnglish
Pages (from-to)131-158
Number of pages28
JournalComputational Optimization and Applications
Volume17
Issue number2-3
DOIs
Publication statusPublished - 1 Dec 2000
Externally publishedYes

ASJC Scopus subject areas

  • Management Science and Operations Research
  • Applied Mathematics
  • Computational Mathematics
  • Control and Optimization

Cite this